# SDR USAASB97190

- Difficulty date: July 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N240AU
- Make and model: Boeing 737201
- Aircraft serial: 22355
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Link Assembly
- Part number: 65462059
- Condition: Broken
- Location: Lt Nlg Door
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

RDU - FL 607 - IMMEDIATELY FOLLOWING ROTATION, DURING GEAR RETRACTION, THE FLIGHT CREW HEARD A LOUD BANG NOISE FOLLOWED BY A VERY LOUD RUSH OF AIR.  THE FIRST OFFICER OBSERVED AND OBJECT TO GO PAST THE WINDSCREEEN.  CREW ASSUMED IT WAS A BIRDSTRIKE AND RETURNED TO FIELD AT RDU.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE INSPECTED AIRCRAFT FOR BIRDSTRIKE.  NONE NOTED.  FOUND LINK ASSEMBLY ON LEFT NOSE GEAR DOOR BROKEN.  REPLACED SAME AND ADJUSTED LINKAGE PER MM 32-33-61.  GEAR SWING AND OPERATIONAL CHECK GOOD.  (M)
